Side effects of Doxycycline : Hi I started taking the... - BASHH

BASHH

19,622 members2,918 posts

Side effects of Doxycycline

Jimmles profile image
5 Replies

Hi

I started taking the antibiotic 4 days ago and since then I have major insomnia, have lost my appetite and am very thirsty. Not sure of I should keep taking it. I am only half way through does.

Thank you

5 Replies

Dear Jimmles,

None of your symptoms are listed in the medicines UK smpc (medicines.org.uk/emc/produc....

If you're quite certain the medicine is causing these side-effects, you should stop taking it and try contacting the prescriber or clinic to discuss alternatives.

Adhari.

Jimmles profile image
Jimmles in reply to

Thank you. I have spoken to my gp and stopped taking them.

saj01 profile image
saj01

Hi, loss of appetitite is possible and maybe that's why you are feeling so thirsty.

Insomnia? usually the reverse is true as they can make you tired.

A lot of people are experiencing disturbed sleep at the moment during lock down...is there something playing on your mind or are you sleeping at different times of the day?

I take it that you're not drinking alcohol.. that can keep you awake, apart from which alcohol/antibiotics is a NO.. but just wondering as you say you are thirsty, what are you drinking?

If you are drinking fizzy or energy drinks, coffee etc, maybe you're having a lot more sugar or caffeine. Maybe have a look at that as well.

If none of the above applies, suggest you contact your gp... online if thats available, and just ask. It maybe the doxy doesn't suit you. They are good but there are other antibiotics available.

Hope that helps

Jimmles profile image
Jimmles in reply to saj01

Hi, thank you for your response. I am drinking green tea and water. I dont drink alcohol. My sleep could be stress over the awful situation that we are all currently in I guess.

I have spoken to my gp, he just told me to stop taking them, give it a couple of days and put the phone down. Solves one problem bug not the reason that I was taking them I the first place.........

saj01 profile image
saj01 in reply to Jimmles

Oh dear... the GP wasn't exactly helpful! Although you didn't say, are you having to visit the bathroom more often? Just wondering if you're drinking more green tea or drinking it later in the day than usual? It does contain caffeine....might sound a silly question but are you aware of you heart beat racing when try to get off to sleep? Could be caffeine, could be anxiety?.

Might be worth trying camomile tea or something similar later in the day. Some people swear by banana as it contains magnesium & potassium which helps to relax the muscles and blood vessels.

Without wishing to pry, if the lockdown situation is proving 'difficult' those anxieties tend to surface when we go to bed.. as hard as we might try it's almost impossible to banish them from our minds sometimes. I can't tell you how many books I've read in bed lately... my sleep is all over the place.

There's some yoga type exercises and controlled breathing techniques where you focus on relaxing the body which might help...

I can't think that the doxy is causing the problems you have apart from the loss of appetite.. I'd be inclined to finish the course and if you've still got the problem they were prescribed for, go back to your gp and ask try something else.

You may also like...